Article Text

Download PDFPDF
Case report
Electrocardiographic alterations and raised procalcitonin levels during anaphylactic shock
  1. Antonio Mirijello,
  2. Maria Maddalena D'Errico,
  3. Pamela Piscitelli and
  4. Salvatore De Cosmo
  1. Department of Medical Sciences, IRCCS Ospedale Casa Sollievo della Sofferenza, San Giovanni Rotondo, Italy
  1. Correspondence to Dr Antonio Mirijello; antonio.mirijello{at}gmail.com

Abstract

Anaphylaxis represents a systemic disease occurring after the exposure to an allergen. Drugs for the treatment of anaphylactic reactions (ie, corticosteroids and adrenalin) could induce autonomic alterations, such as tachycardia, hyperthermia, tachypnoea and leucocytosis. We describe the case of a 52-year-old woman presenting with a severe allergic reaction after the ingestion of amoxicillin-clavulanate. The occurrence of ECG alterations, laboratory abnormalities and procalcitonin (PCT) elevation will be discussed with particular emphasis on the possible misleading role of PCT during anaphylactic shock.

  • immunology
  • unwanted effects/adverse reactions
  • drugs and medicines
View Full Text

Statistics from Altmetric.com

Footnotes

  • Contributors AM, MMD and PP managed the patient and thought for the rationale and wrote the paper. AM, MMD, PP and SDC discussed the case, wrote manuscript’s drafts, had full access and approved the final version of the manuscript.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Patient consent for publication Obtained.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.